Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 36, NWS Mobile, AL

May 18, 2020

NWS Mobile, AL issued this small craft advisory at May 18, 2020, 6:47 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 18, 2020, 6:47 AM CDT (11:47 UTC)
Expired
May 18, 2020, 1:26 PM CDT
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

860 
WHUS74 KMOB 181147
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
647 AM CDT Mon May 18 2020

GMZ631-632-650-655-670-675-182030-
/O.NEW.KMOB.SC.Y.0036.200518T1147Z-200519T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
647 AM CDT Mon May 18 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West-southwest winds increasing to 20 to 25 kt with 
  gusts up to 30 kt.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
546 
WHUS74 KMOB 181826
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
126 PM CDT Mon May 18 2020

GMZ631-632-650-655-670-675-181930-
/O.CAN.KMOB.SC.Y.0036.000000T0000Z-200519T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
126 PM CDT Mon May 18 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 18, 6:24 AM CDT, 23 minutes earlier.

Area forecast discussion, May 18, 6:24 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
624 AM CDT Mon May 18 2020

.AVIATION...
12Z issuance...Mix of IFR/MVFR cigs are ongoing across the area
early this morning as a complex of showers and storms moves from
west to east along the coast. Seeing some gusty winds to 30 knots
in some of the heavier cells, along with locally lower cigs/vis
and occasional lightning. Convection will continue to develop
through the morning and afternoon hours across the area before
tapering off from west to east late this evening. Conditions
improve to VFR levels thereafter into the overnight hours tonight.
Winds gradually veer to more west- northwesterly by this evening
and diminish, with light winds expected tonight. /49

&&

.PREV DISCUSSION... /issued 413 AM CDT Mon May 18 2020/

NEAR TERM UPDATE /Now Through Tuesday/...The southern axis of the upper
trough extending along the length of the Mississippi River and north
central Gulf of Mexico this evening will move over the southeast
states and northeast gulf through tonight. The northern portion of
the upper trough contains a large closed upper low that will drop
south from southeast Iowa to western Tennessee by noon Tuesday. A
light to at times moderate southerly wind flow will prevail this
morning ahead of a cold front approaching from the west, switching
to the northwest later today. Cloudy and humid conditions will
persist through this evening with periods of rainshowers and
isolated thunderstorms. Meanwhile, Tropical Storm Arthur off
southeast US coast will have no impact to the local area as it
tracks northeastward over the western Atlantic. Showers and
thunderstorms will increase in coverage this morning as the upper
trough nears the forecast area. Should see a peak in activity during
that time, with a 50-80 percent chance across the entire area. Rain
chances will then taper off from west to east through the afternoon
hours, with a few showers potentially lingering into early evening
across portions of south-central Alabama. Additional widespread
rainfall amounts between two and eight-tenths of an inch are
expected, with isolated locations possibly receiving upwards of one
to two inches. Brief gusty winds and lightning will be the primary
threats with storms. Dry conditions will follow late tonight through
Tuesday afternoon, with an isolated shower or thunderstorms possible
late Tuesday afternoon across the western zones.

Highs today will be slightly cooler with the increased chance of
rain, ranging from the upper 70s to lower 80s. Low temperatures
tonight will bottom out in the mid 50s to lower 60s, and mid 60s
along the beaches. Highs Tuesday will range from 80 to 86 degrees.
22/49

PREV DISCUSSION... /issued 354 PM CDT Sun May 17 2020/

SHORT TERM /Tuesday night Through Wednesday night/...A large
upper level bowling ball of a low will be parked over the
Tennessee Valley during the period. The weak boundary that pushes
through Monday will not have much impact on the level of moisture
across our area. Winds will quickly turn back out of the west-
southwest leading to some better moisture across the area. A band
of enhanced deep layer moisture will converge over the I-10
corridor as a mid-level jet pivots around the base of the upper
level low. This will lead to scattered showers mainly south of
Highway 84. The best chance of rain will be focused along any
surface boundaries such as a bay breeze or seabreeze if one were
to develop. A few thunderstorms cannot be ruled out given MLCAPE
values around 500 to 1000 J/KG. With high low level moisture and
DCAPES around 700, I would not be shocked to see a gusty outflow
or two if storms can get tall enough to produce a downdraft.
Storms will likely last into the night as isentropic ascent
continues before shifting northeast with the upper level low.
Given the deep moisture, some locations could pickup a quick inch
to inch and a half where storms occur. If training occurs rainfall
totals could be locally higher.

I kept high temperatures in the low 80s given the likely presence
of clouds and eventually rain before reaching the diurnal maxima.
Lows will also be mild and rather unpleasant given the dewpoints
into the mid to upper 60s. BB/03

EXTENDED TERM /Thursday Through Sunday/...Thursday through Friday
night, an upper low that has moved over the Tennessee River Valley
weakens as it moves north as an upper ridge builds over the eastern
Conus. The upper low then moves off the East coast. A surface ridge
stretching west over the southern Gulf of Mexico shifts north
through the extended, to over the northern Gulf coast by Monday.
Southwesterly low level flow becomes more southerly, with Gulf
moisture continuing to move inland over the Southeast. Increasing
subsidence from the building upper ridge will bring temperatures
rising to well above seasonal norms by the weekend and lasting into
the coming week. Rain chances decrease with the increasing
subsidence. /16

MARINE...Light to moderate west-southwest flow sets up today as
surface low pressure moves east across the Deep South. Winds could
become briefly offshore, more likely west-northwesterly, tonight in
the wake of a weak front that moves through. A light to moderate
predominantly westerly flow then prevails through midweek before
shifting back to southwesterly late in the week. /49

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 18, 4:41 AM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
441 AM CDT Mon May 18 2020

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-190945-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
441 AM CDT Mon May 18 2020

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ265-266-FLZ202-204-206-190945-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
441 AM CDT Mon May 18 2020

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-190945-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
441 AM CDT Mon May 18 2020

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Showers and storms will bring gusty straight-line winds and
lightning to the marine area this morning and afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:04 PM CDTSevere Thunderstorm WarningMOBClarke41 min
May 17, 7:51 PM CDTSpecial Marine WarningMOB84 min
May 17, 7:57 PM CDTSpecial Weather StatementMOBWilcox33 min
May 17, 8:16 PM CDTSpecial Weather StatementMOBBaldwin44 min
May 17, 8:53 PM CDTSpecial Weather StatementMOBMobile52 min
May 18, 5:32 AM CDTSpecial Marine WarningMOB43 min
May 18, 6:57 AM CDTAreal Flood AdvisoryMOBBaldwin2 hr
May 18, 8:11 AM CDTSpecial Marine WarningMOB64 min
May 18, 8:30 AM CDTSpecial Marine WarningMOB90 min
May 18, 9:10 AM CDTSpecial Marine WarningMOB95 min
May 17, 9:00 PM CDTSpecial Weather StatementMOBEscambia, Santa Rosa60 min
May 17, 9:49 PM CDTSpecial Weather StatementMOBSanta Rosa41 min
May 18, 7:32 AM CDTSpecial Weather StatementMOBEscambia43 min
May 18, 8:39 AM CDTSpecial Weather StatementMOBOkaloosa51 min
May 18, 9:14 AM CDTSpecial Weather StatementMOBOkaloosa46 min
May 18, 12:42 PM CDTSpecial Weather StatementMOBOkaloosa48 min
May 18, 1:15 PM CDTSpecial Weather StatementMOBOkaloosa45 min
May 18, 1:24 PM CDTSpecial Weather StatementMOBSanta Rosa51 min

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.